Alert archive / Massachusetts / Gale Warnings in 2014
Gale Warning 27, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 19, 2014, 3:48 PM EST. It took effect at Nov 20, 2014, 12:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 3:48 PM EST (20:48 UTC)
- In effect from
- Nov 20, 2014, 12:00 AM EST
- Expired
- Nov 20, 2014, 3:57 AM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
124 WHUS71 KBOX 192048 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 348 PM EST WED NOV 19 2014 ANZ232>234-200500- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-141119T2100Z/ /O.NEW.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 348 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-200500- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-141119T2100Z/ /O.NEW.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ CAPE COD BAY- 348 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-200500- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-141119T2100Z/ /O.NEW.KBOX.GL.W.0027.141120T0500Z-141121T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 348 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-254-200500- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-141119T2100Z/ /O.NEW.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 348 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ255-256-200500- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-141119T2100Z/ /O.NEW.KBOX.GL.W.0027.141120T0500Z-141121T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-200500- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-141119T2100Z/ /O.NEW.KBOX.SC.Y.0125.141120T0500Z-141121T0000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 348 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-200500- /O.NEW.KBOX.SC.Y.0125.141120T0600Z-141121T0000Z/ NARRAGANSETT BAY- 348 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-200500- /O.NEW.KBOX.SC.Y.0125.141120T0600Z-141121T0000Z/ BOSTON HARBOR- 348 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
024 WHUS71 KBOX 200306 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1006 PM EST WED NOV 19 2014 ANZ255-256-201115- /O.CON.KBOX.GL.W.0027.141120T0500Z-141121T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1006 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-254-201115- /O.CON.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1006 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-201115- /O.CON.KBOX.GL.W.0027.141120T0500Z-141121T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1006 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>234-201115- /O.CON.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1006 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-201115- /O.CON.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ CAPE COD BAY- 1006 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-201115- /O.CON.KBOX.SC.Y.0125.141120T0500Z-141121T0000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1006 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-201115- /O.CON.KBOX.SC.Y.0125.141120T0600Z-141121T0000Z/ NARRAGANSETT BAY- 1006 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-201115- /O.CON.KBOX.SC.Y.0125.141120T0600Z-141121T0000Z/ BOSTON HARBOR- 1006 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
585 WHUS71 KBOX 200857 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 357 AM EST THU NOV 20 2014 ANZ231>234-250-254-201000- /O.CAN.KBOX.GL.W.0027.141120T0900Z-141121T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 357 AM EST THU NOV 20 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE GALE WARNING. $$ ANZ235-237-255-256-201000- /O.CAN.KBOX.GL.W.0027.000000T0000Z-141121T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 357 AM EST THU NOV 20 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE GALE WARNING. $$ ANZ230-236-251-201000- /O.CAN.KBOX.SC.Y.0125.000000T0000Z-141121T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 357 AM EST THU NOV 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 19, 3:36 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 19, 3:36 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EST WED NOV 19 2014
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION MOVES EAST TONIGHT...THEN A WEAK
DISTURBANCE MAY BRING A FEW SNOW SHOWERS TO THE SOUTH COAST
TONIGHT. ANOTHER SHOT OF UNSEASONABLY COLD AIR IS EXPECTED
THURSDAY NIGHT INTO SATURDAY. A SIGNIFICANT WARM-UP IS IN STORE BY
SUNDAY INTO EARLY NEXT WEEK. A STORM MOVING OUT OF TEXAS WILL
LIKELY BRING RAIN TO SOUTHERN NEW ENGLAND SUNDAY NIGHT INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THROUGH 7 PM/00Z
HIGH PRESSURE RIDGE AXIS IS OVERHEAD AND SHIFTING EAST. THE LEADING
EDGE OF WARM ADVECTION CLOUDS IS MOVING ACROSS WESTERN NY AND
WESTERN/CENTRAL PA. THESE CLOUDS EXTRAPOLATE TO THE HUDSON VALLEY
BY 7 PM. THERE MAY BE A FEW HIGH CLOUDS OUT AHEAD OF THIS.
WE/RE ALSO WATCHING CLOUD BANDS OVER THE OCEAN THAT ARE SOUTH OF
THE ISLANDS. THE BANDS ARE ORIENTED WEST-EAST...BUT AS THE RIDGE
AXIS SHIFTS EAST THE MOTIVATING FLOW WILL BECOME MORE SOUTHWEST-
NORTHEAST AND SHOULD EVENTUALLY TURN THESE BANDS TOWARD THE CAPE
AND ISLANDS AND POSSIBLY A LITTLE FARTHER WEST ALONG THE SOUTH
COAST.
TONIGHT...
THE TWO CLOUD AREAS APPROACHING THIS EVENING WILL MOVE ACROSS
SOUTHERN NEW ENGLAND TONIGHT. THE OCEAN CLOUD BANDS WILL MOVE UP
ACROSS THE CAPE AND ISLANDS EARLY TONIGHT. MEANWHILE
EXTRAPOLATION WOULD BRING CLOUDS IN FROM THE WEST AROUND 9-10 PM
/02Z-03Z.
THE SURFACE LOW WILL MOVE FROM THE GREAT LAKES OVER
CANADA...PASSING TO OUR NORTH. THIS INCREASES THE PRESSURE
GRADIENT SURFACE AND ALOFT AND BRINGS INCREASING SOUTHWEST WINDS.
A 40 TO 50 KNOT LOW LEVEL JET WILL ENTER NEW ENGLAND AROUND
MIDNIGHT AND REMAIN OVERHEAD THROUGH THE NIGHT. THE BEST JET
DYNAMICS WILL REMAIN TO OUR WEST AND NORTH. SO ANY PCPN DIRECTLY
CONNECTED TO THE CLIPPER LOW WILL BE LIGHT AND MOSTLY TO OUR
NORTH. THE SOUTHWEST FLOW OFF THE OCEAN WILL BRING GREATER
INSTABILITY INTO THE SOUTH COAST AREA...TOTAL TOTALS ARE FORECAST
IN THE MID 40S WHICH WOULD SUPPORT SCATTERED RAIN/SNOW SHOWERS.
SO THE FORECAST WILL BRING INCREASING CLOUDS...CHANCE POPS OVER
THE CAPE/ISLANDS/SOUTH COAST...AND INCREASING WIND OVER THE OCEAN
AND ALONG COASTAL AREAS. FOR MIN TEMPS WE STAYED CLOSE TO
GUIDENCE WITH VALUES IN THE 20S INLAND AND LOW TO MID 30S
CAPE/ISLANDS.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THURSDAY...
THE CLIPPER PASSES NORTH OF US DURING THE DAY AND SWINGS A COLD
FRONT THROUGH THE REGION. WE MAY START OUT WITH SOME CLOUDS AS THE
FRONT MOVES THROUGH BUT SHOULD SEE CLEARING FROM WEST TO EAST
DURING THE DAY. SUNSHINE WILL PROMOTE MIXING UP TO 850 MB AND DRAW
SOME OF THAT WIND TO THE SURFACE OVER LAND. THE 40 KNOT WINDS
AT 850 MB FIRST THING IN THE MORNING WILL DIMINISH TO 25-30 KNOTS
INLAND...BUT MAY LINGER OVER THE CAPE AND ISLANDS. THE WINDS THAT
ARE THERE AROUND MIDDAY WILL BE MIXED TO THE SURFACE IN GUSTS. WE
USED 25 KNOTS NORTHWEST TO 35 KNOTS CAPE AND ISLANDS. TEMPERATURES
INITIALLY IN THE MIXED LAYER WOULD SUPPORT SFC MAX TEMPS IN THE
40S. BUT COLD ADVECTION FROM THE WEST WILL LOWER THESE VALUES IN
THE AFTERNOON SO MAX TEMPS SHOULD BE MORE LIKE 35 TO 45...COLDEST
NORTHWEST.
THURSDAY NIGHT...
HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE OVER THE MARITIMES
WILL FAVOR WEST WINDS...BUT THE GRADIENT WILL BE DIMINISHING AND
SO THE WINDS WILL ALSO DIMINISH. A SHORTWAVE MOVES OVERHEAD AND
MAY SUPPORT A FEW CLOUDS ESPECIALLY NORTH OF THE MASS PIKE. BUT
THE AIRMASS WILL BE DRY SO SKY COVER WILL BE LIMITED. THE COLDEST
TEMPS AND CONTOUR HEIGHTS WILL MOVE IN THURSDAY NIGHT...SO TEMPS
WILL BE A FEW DEGREES COOLER THAN TONIGHT. WE USED UPPER TEENS TO
MID 20S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* ANOMALOUS COLD THROUGH SATURDAY
* WARMER SUNDAY THROUGH END OF PERIOD
* MAINLY RAIN LIKELY MONDAY
OVERVIEW AND MODEL PREFERENCES...
OPERATIONAL MODELS CONTINUE TO SHOW REASONABLY GOOD AGREEMENT
THROUGH THE LONG TERM. THE LONGWAVE TROF ACROSS THE REGION WILL
BEGIN A SLOW LIFT TOWARD THE EAST NORTHEAST AS INCOMING PACIFIC
TROF FORCES RIDGE TO THE E. THIS PATTERN SHIFT IS WELL CAPTURED BY
BOTH OPERATIONAL RUNS AND ENSEMBLES ALIKE...SO CONFIDENCE REMAINS
RELATIVELY HIGH THAT A TRANSITION FROM BELOW NORMAL TEMPERATURES
TO POSSIBLY EVEN ABOVE NORMAL IS EXPECTED OVER THE WEEKEND. WHILE
THERE ARE SOME SLIGHT DIFFERENCES REGARDING THIS WAVE AND IT/S
ATTENDANT COLD FRONT FOR SUN-MON...EVEN HERE A BLEND OF GUIDANCE
CAPTURES THE PATTERN WELL. SUGGESTING A WARM INSIDE RUNNER. GIVEN
THIS AGREEMENT...A GENERAL BLEND WILL BE USED FOR THIS UPDATE
INCLUDING THE GFS/ECMWF AND SOME OF THE PREVIOUS FORECASTER.
DETAILS...
FRIDAY INTO FRI NIGHT... ONE MORE REINFORCING SHOT OF COLD AIR
EXPECTED EARLY FRI IN THE FORM OF A MODEST ARCTIC FRONT ATTENDANT
TO THE KICKER WAVE WHICH WILL SHIFT THE PATTERN E. THEREFORE...FOR
THIS PERIOD...EXPECT CONTINUED BELOW NORMAL TEMPERATURES. THE
FRONT WILL ALSO INTRODUCE YET ANOTHER ROUND OF GUSTY W-NW WINDS
YIELDING BLUSTERY CONDITIONS. SOUNDINGS LOOK MAINLY DRY...SO
EXPECT MAINLY JUST SOME CLOUDS WITH THIS FRONTAL PASSAGE.
SAT AND SUN...
UPPER LVL SHIFT AS CUTOFF/LONGWAVE TROF SHIFTS TO THE E ALLOWING
STACKED RETURN FLOW WITH GULF REGION CONNECTIONS.
THEREFORE...AFTER A COOL START ON SAT...EXPECT TEMPS TO GRADUALLY
INCREASE THROUGH SUN. WARM FRONT WILL BE APPROACHING AS OCCLUDING
SYSTEM MOVES INTO THE GREAT LAKES REGION. AT THIS TIME...HANGING
LOW-MID LVL RIDGE SHOULD KEEP MOST OF SRN NEW ENGLAND DRY WITH THE
BULK OF OVERRUNING PRECIP ACROSS NRN NEW ENGLAND UNTIL COLD
FRONTAL/OCCLUSION PRECIP APPROACHES LATE IN THE DAY. H85 TEMPS ON
SUN SUGGEST HIGHS MAY ACTUALLY BE ABOVE NORMAL BY SUN IN SPITE OF
INCREASING CLOUD COVER AND OVERALL COLUMN MOISTURE.
SUN NIGHT INTO MON...
WHAT LOOKS LIKE A WARM OCCLUSION WILL MOVE ACROSS THE REGION LATE
SUN NIGHT INTO EARLY MON. DYNAMICS ARE FAIRLY ROBUST HERE...WITH
POTENTIAL FOR 60 KT H85 LLJ. COMBINE THIS WITH 1.25 INCH PWATS
/NEARLY 3 STD DEV ABOVE NORMAL/ AND SETUP SUGGESTS POTENTIAL FOR
HEAVY RAIN WITH MODEST CONVECTIVE ELEMENTS. INDEED THE COLUMN
LOOKS TO BE WARM ENOUGH FOR ALL RAIN BY THE TIME THIS PRECIP
BEGINS. GIVEN THE STRONG DYNAMIC POTENTIAL FOR THIS SYSTEM...WILL
HAVE TO MONITOR FOR PRECIP/WIND HEADLINES. A SECONDARY LOW PRES
MAY ATTEMPT TO MAKE A NORTHWEST PASS ON MON...CONTINUING THE
UNSETTELD WX...BUT THERE ARE SOME DISCREPANCIES REGARDING THE
MOISTURE BY THIS POINT.
TUE INTO WED...
ALTHOUGH ANOTHER /ALBEIT LESS DEEP OR COLD/ TROF WILL ATTEMPT TO
SETTLE ACROSS THE NRN CONUS INTO THE GREAT LAKES...A BLOCKING
PATTERN SUGGESTS THE CORE OF THE COLD AIR MAY REMAIN TO THE W AT
THIS TIME.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...HIGH CONFIDENCE.
TONIGHT...INCREASING SOUTHWEST FLOW OVERNIGHT WITH INCREASING SKY
COVER. MOST AREAS WILL BE VFR WITH CLOUD BASES LOWERING TO
4000-5000 FEET. SOUTHWEST WIND OFF THE OCEAN MAY BRING SCATTERED
SNOW SHOWERS TO PARTS OF THE SOUTH COAST OF RI AND MASS INCLUDING
THE CAPE AND ISLANDS. CIGS WOULD LOWER TO MVFR IN/NEAR ANY SNOW
SHOWERS WITH VSBYS OF 3 MILES. PROBABILITY OF SNOW IS TOO LOW FOR
IT TO APPEAR IN THE TAFS AT THIS TIME.
THURSDAY...VFR. CLEARING SKIES. WEST-SOUTHWEST WINDS GUSTING 20-30
KNOTS EXCEPT 30-35 KNOTS CAPE AND ISLANDS.
THURSDAY NIGHT...CLEARING SKIES. WEST WINDS DIMINISHING INLAND
BUT GUSTING 20-30 KNOTS ALONG THE COAST AND ISLANDS.
KBOS TERMINAL...HIGH CONFIDENCE.
KBDL TERMINAL...HIGH CONFIDENCE.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY AND SATURDAY...HIGH CONFIDENCE.
MAINLY VFR. NW GUSTS POSSIBLE 20 TO 25 KTS ON FRI. LIGHTER WINDS
SAT.
SUNDAY...MODERATE CONFIDENCE.
MAINLY VFR. SW WIND GUSTS INCREASE TO AROUND 25 KTS AGAIN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH THURSDAY.
TONIGHT...SOUTHWEST WINDS ALOFT WILL INCREASE DURING THE NIGHT.
THE COMBINATION OF COLD AIR ALOFT AND RELATIVELY WARM OCEAN
TEMPS...10-14C...WILL ENCOURAGE SOME OF THIS WIND DOWN TO THE
OCEAN SURFACE. THE SOUTHWEST LOW LEVEL JET HAS SPEEDS OF 35 TO 40
KNOTS...SO THAT MEANS A GOOD POTENTIAL FOR GALE FORCE SOUTHWESTERS
LATER TONIGHT. A GALE WARNING HAS BEEN ISSUED FOR THE OUTER
WATERS/SOUTHERN SOUNDS/CAPE COD BAY WITH SMALL CRAFT ADVISORIES
FOR NARRAGANSETT BAY/BOSTON HARBOR/MASS BAY. MASS BAY WINDS ARE
BORDERLINE AND MAY NEED TO BE UPGRADED OVERNIGHT.
THURSDAY...CONTINUED WEST TO SOUTHWEST WINDS AS A COLD FRONT
APPROACHES THE WATERS. CONTINUED SPEEDS OF 35 KNOTS MOST WATERS
WHERE GALES WARNINGS WILL CONTINUE. CONTINUED 25-30 KNOTS CLOSER
TO SHORE WHERE SMALL CRAFT ADVISORY WILL CONTINUE.
THURSDAY NIGHT...WINDS AND SEAS WILL DIMINISH DURING THE NIGHT.
BUT WEST-SOUTHWEST GALES MAY LINGER ON THE OUTER WATERS FOR A FEW
HOURS EARLY IN THE NIGHT BEFORE GOING SUB-GALE.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRI...HIGH CONFIDENCE. WINDS AND SEAS REMAIN ABOVE SMALL CRAFT
ADVISORY THRESHOLDS...WITH GUSTS APPROACHING 30 KT AND SHIFTING TO
THE NW ON FRI. SEAS START AROUND 6-10 FT...BUT THEN GRADUALLY
DIMINISH THROUGH THE PERIOD.
SAT...HIGH CONFIDENCE.
WINDS SHIFT TO THE W-SE BUT REMAIN BELOW SCA CRITERIA AND SEAS
ALSO BELOW SCA THRESHOLDS.
SUN...MODERATE CONFIDENCE.
WINDS SHIFT TO THE S-SW...WITH GUSTS UP TO SMALL CRAFT ADVISORY
THRESHOLDS AT LEAST...BUT MAY HAVE A FEW GALE FORCE GUSTS. SEAS
INCREASE TO 5-7 FT ON THE OCEAN WATERS.
&&
.CLIMATE...
RECORD LOW MAX TEMPS TODAY...
BOSTON 30/1897
PROVIDENCE 33/1936
HARTFORD 33/1955
WORCESTER 29/2008
BLUE HILL 27/1897
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
CLIMATE...Hazardous weather outlook, Nov 19, 3:58 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EST WED NOV 19 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 AM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-251-255-256-200900- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 AM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS HIGH CONFIDENCE IN PERIODS OF NEAR-GALE OR GALE FORCE WIND GUSTS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-200900- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 358 AM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS HIGH CONFIDENCE IN PERIODS OF NEAR-GALE OR GALE FORCE WIND GUSTS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-200900- BOSTON HARBOR-NARRAGANSETT BAY- 358 AM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY OF PERIODS OF NEAR-GALE FORCE WIND GUSTS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:48 PM EST | Small Craft Advisory | BOX | 12 hr |
Nearby
Gale Warnings in Massachusetts, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.